I have had Hypothyroidism for about 8 years. After being first diagnosed, I went for monthly blood tests until I was taking 175mcg Thyroxine

I have continued on this same level since. About 6 months ago I went to the Doctors to say I didn't feel right, tired all the time. He prescribed me Sertraline for anxiety and Depression taking 100mg. I have also been prescribed Angeliq HRT (half the strength of normal HRT) in the last 3 months. I was advised by the Pharmacist to have my thyroid tested whilst taking HRT because she said it affects Levothyroxine. After having an abnormal blood test on Monday my Doctor wants to see me. What could this mean?

8 Replies

oldestnewest
  • Are you taking your HRT well away from the time you take your thyroid medication, if not this might have an effect on your TSH levels. HRT contains oestrogen and this does not mix well with thyroxin.

    Moggie x

  • Thanks for responding Moggie, I take my Levothyroxine at 6.15am and my HRT at 7.30pm and my Sertraline at 12.30pm to try and space them all out.

    Wendysue x

  • Well your doing the right thing there with your timings. When you go to see your GP ask for copies of all your thyroid blood tests and then post them on here, with their ranges, for people to comment.

    Have you had your B12, vitD, iron, ferritin or folates checked. Being low in VitD or B12 can mimic thyroid symptoms, being low in iron and ferritin (iron stored in your body) can cause extreme tiredness. If you haven't had any of the above checked maybe you could ask your GP to check these. If he does then please get print outs of the results to post as what the GP will say is normal or in range is not optimum levels for thyroid patients. Any of the above being low can have an impact on how your body is using the thyroid medication.

    I think its all a guessing game at the moment until your GP appt. Once you have had that then you might want to repost another question, depending on outcome, plus any results you may have.

    Moggie x

  • Thank you. No I haven't had any other checks done. I will ask my Doctor when I go on Friday and I will ask for copies of all my results.

    Thank you ever so much

    Wendysue x

  • Sorry forgot to ask if you are keeping all food or drink (except water) at least two hours away from the time you take your thyroid meds. If your are taking any iron or calcium (including milk) this should be kept four hours away from your thyroid meds.

    Moggie x

    p.s. I am using my works computer and am off home now so please don't think me rude if I don't answer you until tomorrow morning if you have any more questions only I don't have internet access yet at home.

  • No I have only waited 30 minutes after taking my thyroid meds before eating and drinking, so maybe I could try taking them at night instead.

    Thank you

    Wendysue x

  • Taking your thyroid meds at night can help as it is now recognised that the body absorbs them better over night with no interference from food - you can get headaches for a few days when changing from morning to night time dosing but many find that its well worth it.

    Moggie x

  • Okay, thank you

    Wendysue x

You may also like...